It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-13-2003, 06:34 PM   #1
Senior Veteran
 
Join Date: Jun 2003
Posts: 738
AngelaA HB User
Post Is it ok to take steriodal inhalors with Armour?

I'm taking 2 gr of Armour currently. My other dr put me on the Advair 250 inhalor which is steriodal. Now on the sheet I get from pharmacy it says do not mix Armour with steriodal meds. Now I learned this the hard way last Winter when I was put on prednisone and because very hyper-thyroid because the steriod pushed my metabolism up so much.

So my question is can I safely take Advair with Armour or does the inhaled steriod still get into the blood stream just the same? Yesterday I was having dizzy spells, skin flushed, heart pounding and felt like I was going to faint. My allergist is totally ignorant of thyroid function. I called the dr that treats my thyroid problem, but she was out of town. A nurse there I talked to was totally ignorant of asthma or what Advair is. So no help from any of them this time.


 
Sponsors Lightbulb
   
Old 08-14-2003, 01:51 PM   #2
Member
 
Join Date: Jun 2003
Location: Lynnwood, WA USA
Posts: 89
fromos5 HB User
Post

Hi,

I've been taking both Armour and Advair for over 2 years now and it's fine. I think they're just worried about if you're on oral (not inhaled) ones it could aggravate a hyper situation IF one existed. It's like the warnings on cold medicines. If you're hyper then it could be a concern, otherwise it's okay.

~Debbie
__________________
Debbie

Hashi 16+ years / Partial Thyroidectomy 1989
Type 1 Diabetes (autoimmune, insulin-dep.)

 
Sponsors Lightbulb
   
Old 08-14-2003, 03:57 PM   #3
Senior Veteran
 
Join Date: Jun 2003
Posts: 738
AngelaA HB User
Post

Then why did I start feeling hyper ...dizzy, heart pounding, sweating profusely and skin flushing 2-3 hrs after I took the Armour and Advair together?

 
Old 08-14-2003, 04:40 PM   #4
Senior Veteran
 
Join Date: Jul 2003
Location: Spokane, WA USA
Posts: 714
Iwannalife HB User
Post

Angela, Call your pharmacy. I think they know more about meds than an M.D. I use an inhaler during allergy season and some times it makes me "zoom". I haven't used it since I started Armour, because I still feel a little unstable/fragile. Good luck. IWL http://www.healthboards.com/ubb/dizzy.gif

 
Old 08-15-2003, 07:29 AM   #5
Senior Member
 
Join Date: Nov 2002
Posts: 209
Blaana HB User
Post

I had those same symptoms you mentioned while on an albuterol inhaler. In my case it was causing panic attacks and my doctor gave me klonopin wafers to take for them.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
How to take thyroid meds. and iron supplements herekittykitty Anemia 14 05-10-2009 10:17 AM
Anyone take generic armour? tigger67 Thyroid Disorders 3 01-18-2009 10:14 AM
How much ARMOUR do u take? Suey77 Thyroid Disorders 10 08-29-2008 07:41 AM
When TO TAKE ARMOUR HELP! ELMAR!? Sco24 Thyroid Disorders 7 01-19-2007 11:24 AM
Questions re: armour (when to take it) and calcium Oldsailor Thyroid Disorders 5 03-07-2005 06:50 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 07:20 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!